Optimal estimation of linear operators from inaccurate data: A second look
This paper intends to re-examine some results and proofs given in a previous publication on optimal estimation under uncertainty. In a rather general setting we showed that regularization of an element of a linear space relative to a quadratic criterion and inaccurate linear observations is an optimal method for recovering a linear operator of that element. For this to be the case, the regularization parameter must be chosen with care.
KeywordsGeneral Setting Linear Operator Linear Space Regularization Parameter Optimal Estimation
Unable to display preview. Download preview PDF.
- L. Brickman, On the field of values of a matrix, PAMS 12 (1961) 61–66.Google Scholar
- A. Edelman and C.A. Micchelli, Admissible slopes for monotone and convex interpolation, Numer. Math. 51 (1987) 441–458.Google Scholar
- R. Kippenhahn, On the numerical range of a matrix, Math. Nachr. 6 (1951) 193.Google Scholar
- A.K. Louis, Norms of operator sums and Hölder-type inequalities, preprint.Google Scholar
- A.A. Melkman and C.A. Micchelli, Optimal estimation of linear operators in Hilbert spaces from inaccurate data, SIAM J. Numer. Anal. 16 (1979) 87–105.Google Scholar
- G. Rodriguez and G. Seatzu, Numerical solution of the finite moment problem in a reproducing kernel Hilbert space, J. Comp. Appl. Math. 33 (1990) 233–244.Google Scholar
- G. Rodriguez and S. Seatzu, On the solution of the finite moment problem, J. Math. Anal. Appl. 171 (1992) 321–333.Google Scholar
- G. Rodriguez and S. Seatzu, Approximation methods for the finite moment problem, Numer. Algor. 5 (1993), this volume.Google Scholar
- G. Szegö,Orthogonal Polynomials, American Mathematical Society, Colloquium Publications, no. 23, 4th ed. (Providence, Rhode Island, 1978).Google Scholar
- G. Talenti, Recovering a function from a finite number of moments, Inverse Problems 3 (1987) 501–517.Google Scholar
- R. Tempo, Robust estimation and filtering in the presence of bounded noise, preprint.Google Scholar
- H. Widom and H. Wilf, Small eigenvalues of large Hankel matrices, PAMS 17 (1966) 338–344.Google Scholar